Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 32, NWS Albuquerque, NM

April 7, 2006

NWS Albuquerque, NM issued this red flag warning at Apr 7, 2006, 8:02 AM MDT. It took effect at Apr 7, 2006, 12:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 8:02 AM MDT (14:02 UTC)
In effect from
Apr 7, 2006, 12:00 PM MDT
Expired
Apr 7, 2006, 5:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 071402
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 AM MDT FRI APR 7 2006

...RED FLAG WARNING THIS AFTERNOON ON THE EAST CENTRAL PLAINS FOR
STRONG WINDS AND LOW HUMIDITIES...

.STRONG DOWNSLOPE 20 FOOT WINDS AT SPEEDS FROM 20 TO 30 MPH AND GUSTS
TO 40 MPH WILL COMBINE WITH CRITICALLY LOW HUMIDITIES AND HIGH
FIRE DANGER TO PRODUCE A DANGEROUS FIRE WEATHER SCENARIO. A BACK
DOOR COLD FRONT WILL ALSO CAUSE WINDS TO SHIFT FROM WESTERLY THIS
MORNING TO NORTHERLY THIS AFTERNOON. BEHIND THE COLD FRONT HUMIDITIES
WILL CLIMB BY MID AFTERNOON NORTH OF I-40...BUT HUMIDITIES AND
WINDS WILL REMAIN AT CRITICAL THRESHOLDS FOR MUCH OF THE AFTERNOON
ALONG AND SOUTH OF I-40.

NMZ108-072300-
/O.NEW.KABQ.FW.W.0032.060407T1800Z-060407T2300Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
802 AM MDT FRI APR 7 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MDT THIS
AFTERNOON ALONG AND SOUTH OF I-40...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MDT THIS
AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 6:00 AM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 7, 6:00 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI APR 7 2006

.UPDATE...UPDATED TO ADD A RED FLAG WARNING FOR LOW HUMIDITIES AND
STRONG WINDS OVER THE EAST CENTRAL PLAINS MAINLY SOUTH OF INTERSTATE
40.

&&

.PREV DISCUSSION...309 AM MDT FRI APR 7 2006. THE LOW CENTER IS OVER
SOUTHERN NEBRASKA AND NORTHERN KANSAS THIS MORNING AND SHOULD TRACK
SLOWLY TO THE SOUTHEAST. A FEW LIGHT SHOWERS REMAIN OVER THE
NORTHWEST MTNS AS A S/W AND JET ROTATE AROUND THE BACK SIDE OF THE
MAIN LOW. AN ASSOCIATED SFC COLD FRONT WILL SLIDE DOWN THE EASTERN
PLAINS OF CO AND INTO NORTHEAST NM THIS MORNING. EXPECT WINDS TO
INCREASE ALONG THE FRONT ESPECIALLY OVER THE FAR NORTHEAST PLAINS
WHERE THE SFC GRADIENT WILL BE BEST AND EVEN TIGHTEN SLIGHTLY AFTER
FRONTAL PASSAGE...THEREFORE WILL ISSUE A WIND ADVY FOR UNION COUNTY.
THE UPPER JET CONTINUES TO KEEP WIND SPEED UP OVER THE NORTHERN MTN
TOPS AND FAVORED LOCATIONS ALONG THE EAST SLOPES OF THE SANGRE DE
CRISTO MTNS. WINDS MAY OFF AND ON BRIEFLY PEAK INTO ADVY CRITERIA
BUT NOT FOR LONG PERIODS OF TIME AS THE JET MOVES SOUTHEAST THRU THE
MORNING. WOULD ALSO EXPECT A FEW EAST SLOPE LOCATIONS ALONG THE
CENTRAL MTNS AND THE EAST CENTRAL PLAINS TO BECOME WINDY AND BRIEFLY
REACH ADVY CRITERIA. KEPT SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN
MTNS AND THE NORTHERN TIER OF THE NORTHEAST HIGHLANDS AND PLAINS FOR
TODAY AND EARLY EVENING. A RIDGE BEGINS TO BUILD OVER THE STATE
LATER THIS EVENING AND CONTINUES THRU MOST OF THE WEEKEND. THE AXIS
OF THE RIDGE MOVES EAST ON SUNDAY WITH A FEW IMPULSES MOVING THRU
THE FLOW...MOISTURE WILL BE LIMITED SO ONLY INCREASED MID AND HIGH
CLOUDS THE RESULT. WEAK S/W TRACKS THRU THE SOUTHWESTERLY FLOW
MONDAY OVER NORTHWEST NM BUT AGAIN MOISTURE IS LIMITED. NEXT MAJOR
SYSTEM DIGS SOUTH ALONG THE CA COAST AND MAY BRING A SUB TROPICAL
FETCH LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  35  71  38 /   0   0   0   0
GALLUP..........................  64  26  69  27 /   0   0   0   0
GRANTS..........................  66  30  70  31 /   0   0   0   0
GLENWOOD........................  73  29  79  34 /   0   0   0   0
CHAMA...........................  60  24  61  27 /   5   0   0   0
LOS ALAMOS......................  66  36  65  38 /   5   0   0   0
RED RIVER.......................  57  22  59  25 /  10  10   0   0
TAOS............................  60  27  65  29 /   0   0   0   0
SANTA FE........................  62  35  67  36 /   5   0   0   0
SANTA FE AIRPORT................  64  34  69  36 /   5   0   0   0
ESPANOLA........................  66  31  72  31 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  67  43  73  46 /   0   0   0   0
ALBUQUERQUE VALLEY..............  69  38  74  40 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  64  39  72  42 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  38  76  42 /   0   0   0   0
SOCORRO.........................  73  39  76  42 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  60  31  68  36 /   0   0   0   0
MORIARTY/ESTANCIA...............  64  30  68  33 /   5   0   0   0
CARRIZOZO.......................  71  38  72  39 /   0   0   0   0
RUIDOSO.........................  65  35  64  35 /   0   0   0   0
RATON...........................  55  28  67  31 /  10  10   5   0
LAS VEGAS.......................  60  30  64  35 /   0   5   0   0
ROY.............................  61  33  59  38 /   5   5   0   0
CLAYTON.........................  61  30  64  41 /  10  10   5   0
SANTA ROSA......................  66  34  72  39 /   0   0   0   0
TUCUMCARI.......................  68  36  68  43 /   5   5   0   0
FORT SUMNER.....................  71  38  72  42 /   0   0   0   0
CLOVIS..........................  70  37  68  42 /   0   0   0   0
PORTALES........................  76  34  71  41 /   0   0   0   0
ROSWELL.........................  74  42  74  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR
NMZ007.

RED FLAG WARNING FROM 12 NOON TO 5 PM MDT THIS AFTERNOON FOR NMZ108.

&&

23
Hazardous weather outlook, Apr 7, 6:03 AM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT FRI APR 7 2006

NMZ001>021-026-081200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
538 AM MDT FRI APR 7 2006

UPDATE TO ADD RED FLAG WARNING EAST CENTRAL PLAINS.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE FAR NORTHEAST PLAINS WILL SEE WINDS TURN NORTH AND REACH SPEEDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH STARTING THIS MORNING. A
WIND ADVISORY HAS BEEN ISSUED FROM 9 AM TO 5 PM FOR THIS AREA.
WINDS SPEEDS WILL SLOWLY RELAX AS THE COLD FRONT MOVES SOUTH LATER
THIS AFTERNOON.

LOW HUMIDITIES AND STRONG WINDS HAS PROMPTED A RED FLAG WARNING
TODAY FOR THE EAST CENTRAL PLAINS MAINLY SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:37 AM MDTWind AdvisoryABQ13 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.